Stretch marks and rash from steroid cream?

Patient

Q: I'm a 19 year old male. I have had anal fissures for more than two years now. They were really painful and itchy. My doctor prescribed a strong steroid cream by the name of clobetasol propionate. I used it for a week and my anal fissures stopped bothering me. I would then use the cream only when the anal fissures flared up from then on. I then began to notice that I was developing some big stretch marks on my upper inner thigh area right by my groin area. The stretch marks weren't painful and not itchy. I thought they were from weight lifting. I workout using heavy weights and do exercises such as squats and hip press. I thought the stretch marks were a result of weight gain. However recently I have gotten many more stretch marks that are sensitive to the touch. I have about three big stretch marks on each thigh and a couple smaller ones on my thighs as well. Most recently I have gotten a rash on my butt cheeks surrounding my anus which worries me. So my question is are these stretch marks and rash a result of this strong steroid cream I am using?

Symptoms:  Stretch marks and red skin
Doctor

A:   Hi.
Thanks for your query and an elucidate history.

You have 2 different problem under discussion and want to know the role of steroid cream.
1. The stretch marks are due to loss of the supporting connective tissues in the skin which give the skin its real strength. This is lost in your case due to the loss of fat underneath, the weight lifting and other exercises you are doing. These are not probably related to the Clobetasol Propionate cream you used for anal fissure.
2. You have a chronic and recurrent anal fissure. I really do not know whether the steroid cream is really used in such cases as we as General Surgeons never use it in a normal circumstances.

I would advise in such a situation the following:
Consult a General Surgeon to clinically evaluation and co actual per rectal and proctoscopy examination to determine the condition of the fissure. To search for the Stretch marks and then get a reference for the Dermatologist to get a proper diagnosis and treatment.

I hope this answers your query and gives you a proper guideline.

Related Q&A

Q: I have stretch marks and I am 14 which isn't abnormal however they pop out when my body gets hot or I'm exercising mo...

Q: Im 17 years of age. I am experiencing pruple stretch marks on my inner arms, side of my breasts, and my stomach, they...

Q: Hello doctor, I am 16 years old and during the past year, I have been putting on wheight due to stress eating. The pr...

Q: Hello i want to ask what procedure do you recommend for removing stretch natural marks on the body.

Q: Question - can a doctor prescribe a compounded prescription via an over the phone consultation with someone who may l...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews